Thunderstorm Wind, Pike
- When
- August 3, 4:07 PM CST
- Where
- Pike County, Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.800, -85.967
A few trees were knocked down in the city of Troy.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 3, 1:45 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT SUN AUG 03 2003 CURRENT MCS MOVING SE TOWARDS THE FORECAST AREA. SOME STRONG AND SEVERE THUNDERSTORMS HAVE MOVED ACROSS NORTHERN MISSISSIPPI THIS AFTERNOON. SO FOR OUR AREA...CANNOT RULE OUT A STRONG THUNDERSTORM OR TWO DURING THE LATE AFTERNOON AND EVENING. BUT EXPECT MOST OF THE ACTIVITY TO LESSEN IN INTENSITY BY NIGHTFALL. ELSEWHERE ACROSS THE CWA SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG OLD BOUNDARIES DURING THE DAYTIME HEATING HOURS BUT SHOULD DIMINISH AFTER SUNSET. PERSISTENT LONGWAVE TROUGH OVER THE EASTERN CONUS WILL CONTINUE TO DEEPEN OVER OUR AREA AND PROVIDE UPPER LEVEL NORTHWESTERLY FLOW. SO WE WILL CONTINUE TO SEE CONVECTIVE COMPLEXES MOVE SE TOWARDS THE AREA. ONCE AGAIN THESE MCS/S WILL BE HARD TO PINPOINT AS FAR AS TIME AND LOCATION. HOWEVER THINK MON-WED WILL BE THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS AS MODELS CONTINUE TO SHOW IMPULSES ROTATE AROUND THE BASE OF THE TROUGH. WILL ALSO HAVE TO WATCH OUT FOR LEFTOVER BOUNDARIES AS THATS WHERE NON-MCS RELATED CONVECTION MAY BE INITIATED. BY MIDWEEK...TROUGH MOVES SLIGHTLY EAST AS THIS WILL ALLOW OUR AREA TO RETURN TO A MORE TYPICAL SUMMERTIME AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ROUTINE. WITHOUT THE AREAL COVERAGE OF RAIN... EXPECT TEMPS TO BE MORE AROUND NORMAL UNLIKE THE PAST COUPLE OF DAYS. MODELS EVEN TREND TOWARD DRIER AIR MOVING IN BY WEEKS END AS TROUGH MOVES THROUGH THE CWA. SO WILL LOWER POPS FOR FRIDAY AND SATURDAY AND RAISE HIGH TEMPS AS CLOUD COVER AND THUNDERSTORM COVERAGE WILL BE MINIMAL. PRELIMINARY NUMBERS... BHM 71 87 71 88 / 50 50 30 40 MGM 71 89 72 89 / 30 50 30 50 .BHM...NONE. KH/99
ALZ011>015-017>050-032100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 137 PM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THUNDERSTORMS HAVE DEVELOPED IN NORTHERN MISSISSIPPI THIS AFTERNOON...AND THEY ARE EXPECTED TO MOVE EAST INTO ALABAMA. A FEW OF THESE STORMS MAY GROW STRONG ENOUGH TO PRODUCE GUSTY WINDS OR SMALL HAIL. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. THE MOST LIKELY PLACE TO EXPERIENCE STRONG THUNDERSTORMS WILL BE IN THE NORTHWEST PORTION OF THE STATE...NORTH AND WEST OF TUSCALOOSA AND BIRMINGHAM. THE THUNDERSTORMS SHOULD START TO DECREASE IN INTENSITY AND COVERAGE AROUND 7 OR 8 PM. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... AN ACTIVE JET STREAM AND A SERIES OF UPPER LEVEL DISTURBANCES WILL KEEP CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE REMAINDER OF THE WEEK. AT THIS TIME...IT APPEARS THE MOST ACTIVE DAYS THIS WEEK...WITH THE GREATEST THREAT FOR MORE ORGANIZED STRONG OR SEVERE THUNDERSTORMS...WILL BE MONDAY AND TUESDAY. BEYOND THAT...IT APPEARS THE REGION WILL RETURN TO A WEATHER PATTERN A BIT MORE TYPICAL FOR SUMMERTIME WEDNESDAY THROUGH SATURDAY...WITH LESS ORGANIZED AFTERNOON VARIETY STORMS. .SPOTTER INFORMATION STATEMENT... AREA WIDE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. HOWEVER...WITH THE POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS...SPOTTERS AND EMERGENCY MANAGEMENT SHOULD KEEP ABREAST OF WEATHER CONDITIONS THROUGH TONIGHT.
ALZ013-032145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 407 PM CDT SUN AUG 3 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR FAYETTE COUNTY UNTIL 445 PM CDT... .WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS. AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES WEST OF GLEN ALLEN TO 10 MILES SOUTH OF FAYETTE...MOVING EAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR FAYETTE...GLEN ALLEN...STUDDARDS CROSSROADS AND BERRY THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45 MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN AROUND. LAT...LON 3391 8784 3354 8789 3363 8759 3387 8754
ALZ030-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 419 PM CDT SUN AUG 3 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR SUMTER COUNTY UNTIL 5 PM CDT... .SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM. AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CUBA...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CUBA...YORK AND LIVINGSTON THROUGH 5 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING STRIKE BEFORE RESUMING OUTDOOR ACTIVITIES. LAT...LON 3241 8852 3229 8837 3253 8804 3269 8823
ALZ015-032230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CDT SUN AUG 3 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR WALKER COUNTY UNTIL 530 PM
CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 7 MILES WEST OF NAUVOO TO 20 MILES
SOUTHWEST OF OAKMAN...MOVING EAST AT 30 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR CARBON
HILL...NAUVOO...OAKMAN...TUTWILER...PARRISH...JASPER...GOODSPRINGS
AND CURRY THROUGH 530 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3400 8764 3363 8740 3354 8726 3384 8700
3399 8712ALZ023-024-032245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CDT SUN AUG 3 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR TUSCALOOSA AND JEFFERSON
COUNTIES UNTIL 545 PM CDT...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 6 MILES NORTH OF GRAYSVILLE TO 13 MILES
WEST OF NORTHPORT...MOVING EAST AT 25 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
SAMANTHA...MORRIS...KIMBERLY...GRAYSVILLE...NORTHPORT...GARDENDALE...
TUSCALOOSA AND SYLVAN SPRINGS THROUGH 545 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. STRONG WINDS
COULD KNOCK DOWN SMALL TREE LIMBS OR BRANCHES. UNSECURED SMALL
OBJECTS COULD BE BLOWN AROUND.
LAT...LON 3382 8690 3355 8723 3336 8782 3302 8757
3365 8657ALZ042-032215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 442 PM CDT SUN AUG 3 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR LOWNDES COUNTY UNTIL 515 PM CDT... .SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM. AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LOWNDESBORO...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WHITE HALL AND LOWNDESBORO THROUGH 515 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. LAT...LON 3230 8676 3218 8660 3227 8645 3233 8669
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were knocked down in the city of Troy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368455.